Just found this forum...I am the spouse of an 85 y/o man who had small stroke and a CABG in 1991, TIAs in late 90s, then a carotid enderectomy (no more TIAs) and then about 2005 developed atrial fibrillation. He has been on coumadin therapy, been tried on amiodorone, but stopped after one dose due to change in liver .
This spring he has also developed PVCs and after a long hospitalization, was started on Sotalol and had a pacemaker implanted. He also has decreased renal function. I reallize often we don't get enough info from the health care personnel, but it seems this time, I was inundated with info and am still trying to assimilate it all.
He has been so nauseated since beginning the Sotalol...does anyone else have this problem? Then last week at followup Renal Clinic visit - he had UTI and they Rx antibiotic...the doc said Bactrim was the only thing he could prescribe for this UTI that he could take while taking Sotalol. No one mentioned this when they started the Sotalol.
So - questions -
1. how frequent is extreme nausea a factor with Sotalol?
2. Does anyone know what helps the nausea?
3. I am concerned with this antibiotic challenge as has chronic bronchitis and COPD and get URI that often need antibiotic Rx...Anyone else know about this?
I am taking Norpace and after reading the fine print that came with the Rx, found that certain antibiotics can cause dangerous heart rhythms. No one mentioned this to me, and I am concerned that I might end up with an infection and no antibiotic to fight it. I cannot take Erhythomycin, Clairamycin, or Biaxin -- all antiobiotics I did well on before. I also need to antiobiotics before dental work and am anxious about that as well. Amioderone caused nausea in my Mother, and I have some problems with the Norpace, but I already took Prevacid and that and smaller meals, and avoiding spicy meals helps. Norpace has a slight anorexic effect, which is not maybe a bad thing for me, because I need to lose some weight. I am going to discuss it with my cardio next week. I would keep asking questions. I am glad your doctor knew not to prescribe antibiotics that would cause trouble -- one woman on this forum had a bad reaction and ended up in ICU. These types of issues should be a black box warning on the medication! I hope some of this is useful. Good luck to you.
Appreciate your comments...we see so many docs, some at a teaching hospital, some affiliated with a smaller community hospital and then V.A. who insist they have to know every thing - as they supply most of his meds... It is very hard to keep up...hubby will take whatever they say without questioning and I won't. So, sometimes I am in between a rock and a hard place.
I am very concerned with this Sotalol and hope the cardiologist will be forthcoming about what antibiotics he can safely take. I think we need to know now, before he needs one.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.